Alert archive / Washington / Wind Advisories in 2024

Wind Advisory 10, NWS Spokane, WA

August 23, 202412 counties in Washington; 8 counties in Idaho

NWS Spokane, WA issued this wind advisory at Aug 23, 2024, 2:41 AM PDT for 12 counties in Washington; 8 counties in Idaho. It took effect at Aug 23, 2024, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2024, 2:41 AM PDT (09:41 UTC)
In effect from
Aug 23, 2024, 2:00 PM PDT
Expired
Aug 23, 2024, 8:00 PM PDT
In force
6 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 24 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2024-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2024-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
2902 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS76 KOTX 230941
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
241 AM PDT Fri Aug 23 2024

IDZ001>004-026-027-WAZ037-038-043-232300-
/O.NEW.KOTX.WI.Y.0010.240823T2100Z-240824T0300Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce
Counties-Northeast Mountains-Okanogan Highlands-Okanogan Valley-
Including the cities of Moscow, Clark Fork, Plummer, Lewiston,
Post Falls, Culdesac, Mullan, Bonners Ferry, Hayden, Republic,
Newport, Worley, Pinehurst, Flowery Trail Road, Metaline Falls,
Kettle Falls, Omak, Winchester, Tiger, Fourth Of July Pass,
Eastport, Lapwai, Boulder Creek Road, Fernwood, Chewelah,
Soldiers Meadow Road, Northport, Fruitland, Metaline, Kellogg,
Sherman Pass, Wauconda, Oroville, Lewiston Grade, Dobson Pass,
Springdale-Hunters Road, Chesaw Road, Craigmont, Disautel Pass,
Lookout Pass, Sandpoint, Athol, Priest River, Brewster, Coeur
d'Alene, Potlatch, Peck, Genesee, Colville, Inchelium, Okanogan,
Schweitzer Mountain Road, Nezperce, Nespelem, Ione, Wallace, St.
Maries, Bridgeport, Gifford, Orin-Rice Road, Highway 20 Wauconda
Summit, Kamiah, Osburn, Tonasket, and Deer Park
241 AM PDT Fri Aug 23 2024

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS 
EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts 35 to 45 mph 
  expected. Localized gusts to 50 MPH possible.

* WHERE...Moscow, Clark Fork, Plummer, Lewiston, Post Falls, 
  Culdesac, Mullan, Bonners Ferry, Hayden, Republic, Newport, 
  Worley, Pinehurst, Flowery Trail Road, Metaline Falls, Kettle 
  Falls, Omak, Winchester, Tiger, Fourth Of July Pass, Eastport, 
  Lapwai, Boulder Creek Road, Fernwood, Chewelah, Soldiers Meadow 
  Road, Northport, Fruitland, Metaline, Kellogg, Sherman Pass, 
  Wauconda, Oroville, Lewiston Grade, Dobson Pass, 
  Springdale-Hunters Road, Chesaw Road, Craigmont, Disautel Pass, 
  Lookout Pass, Sandpoint, Athol, Priest River, Brewster, Coeur 
  d'Alene, Potlatch, Peck, Genesee, Colville, Inchelium, Okanogan, 
  Schweitzer Mountain Road, Nezperce, Nespelem, Ione, Wallace, St. 
  Maries, Bridgeport, Gifford, Orin-Rice Road, Highway 20 Wauconda 
  Summit, Kamiah, Osburn, Tonasket, and Deer Park.

* WHEN...From 2 PM this afternoon to 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Areas of blowing dust is also possible over 
  the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

WAZ032>036-044-232300-
/O.CON.KOTX.DU.Y.0001.240823T2100Z-240824T0300Z/
Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake
Area-Upper Columbia Basin-Spokane Area-Waterville Plateau-
Including the cities of Downtown Spokane, Ritzville, Creston,
Pomeroy, Odessa, La Crosse, Waterville, Colfax, Ephrata, Cheney,
Badger Mountain Road, Harrington, Oakesdale, Tekoa, Uniontown,
Rockford, Moses Lake, Spokane Valley, Airway Heights, Grand
Coulee, Mansfield, Rosalia, Fairfield, Alpowa Summit, Clarkston,
Coulee City, Wilbur, Othello, Pullman, Quincy, and Davenport
241 AM PDT Fri Aug 23 2024

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON 
TO 8 PM PDT THIS EVENING...

* WHAT...Areas with visibility between one-quarter and one mile in 
  blowing dust expected. Local visibility restriction to near zero 
  possible near recently plowed fields. Strong gusty outflow winds 
  from thunderstorms of 40 to 50 MPH likely.  Localized gusts near 
  60 MPH possible.

* WHERE...Downtown Spokane, Ritzville, Creston, Pomeroy, Odessa, La 
  Crosse, Waterville, Colfax, Ephrata, Cheney, Badger Mountain Road, 
  Harrington, Oakesdale, Tekoa, Uniontown, Rockford, Moses Lake, 
  Spokane Valley, Airway Heights, Grand Coulee, Mansfield, Rosalia, 
  Fairfield, Alpowa Summit, Clarkston, Coulee City, Wilbur, Othello, 
  Pullman, Quincy, and Davenport.

* WHEN...From 2 PM this afternoon to 8 PM PDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects.  Power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be ready for a sudden drop in visibility. If you encounter blowing 
dust on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.  Persons with respiratory problems should make 
preparations to stay indoors until the storm passes.

&&

$$

JW
3 follow-up statements
678 
WWUS76 KOTX 232133
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
233 PM PDT Fri Aug 23 2024

WAZ032>036-044-240300-
/O.CON.KOTX.DU.Y.0001.000000T0000Z-240824T0300Z/
Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake
Area-Upper Columbia Basin-Spokane Area-Waterville Plateau-
Including the cities of Waterville, Badger Mountain Road, Airway
Heights, Downtown Spokane, Harrington, Coulee City, Creston,
Colfax, Uniontown, Mansfield, Alpowa Summit, Cheney, Pullman, La
Crosse, Grand Coulee, Othello, Odessa, Davenport, Ephrata,
Fairfield, Oakesdale, Quincy, Pomeroy, Rosalia, Rockford,
Clarkston, Ritzville, Tekoa, Wilbur, Spokane Valley, and Moses
Lake
233 PM PDT Fri Aug 23 2024

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS 
EVENING...

* WHAT...Areas with visibility between one-quarter and one mile in 
  blowing dust expected. Local visibility restriction to near zero 
  possible near recently plowed fields. Strong gusty outflow winds 
  from thunderstorms of 40 to 50 MPH likely.  Localized gusts near 
  60 MPH possible.

* WHERE...Waterville, Badger Mountain Road, Airway Heights, Downtown 
  Spokane, Harrington, Coulee City, Creston, Colfax, Uniontown, 
  Mansfield, Alpowa Summit, Cheney, Pullman, La Crosse, Grand 
  Coulee, Othello, Odessa, Davenport, Ephrata, Fairfield, Oakesdale, 
  Quincy, Pomeroy, Rosalia, Rockford, Clarkston, Ritzville, Tekoa, 
  Wilbur, Spokane Valley, and Moses Lake.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects.  Power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be ready for a sudden drop in visibility. If you encounter blowing 
dust on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.  Persons with respiratory problems should make 
preparations to stay indoors until the storm passes.

&&

$$

IDZ001>004-026-027-WAZ037-038-043-240300-
/O.CON.KOTX.WI.Y.0010.000000T0000Z-240824T0300Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce
Counties-Northeast Mountains-Okanogan Highlands-Okanogan Valley-
Including the cities of Coeur d'Alene, Highway 20 Wauconda
Summit, Winchester, Kellogg, Craigmont, Northport, Potlatch,
Clark Fork, Nezperce, Lewiston, Fourth Of July Pass, Wauconda,
Tonasket, Mullan, Genesee, Omak, Post Falls, Eastport, Soldiers
Meadow Road, Osburn, Colville, Newport, Tiger, Athol, Sandpoint,
Boulder Creek Road, Orin-Rice Road, Fernwood, Bridgeport,
Lewiston Grade, Brewster, Republic, Hayden, Lapwai, Kettle Falls,
Dobson Pass, Priest River, Kamiah, Deer Park, Ione,
Springdale-Hunters Road, Peck, Moscow, Inchelium, Nespelem,
Chesaw Road, Culdesac, Chewelah, Metaline Falls, Gifford,
Disautel Pass, St. Maries, Lookout Pass, Metaline, Pinehurst,
Worley, Schweitzer Mountain Road, Oroville, Plummer, Fruitland,
Bonners Ferry, Sherman Pass, Wallace, Flowery Trail Road, and
Okanogan
233 PM PDT Fri Aug 23 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts 35 to 45 mph 
  expected. Localized gusts to 50 MPH possible.

* WHERE...Coeur d'Alene, Highway 20 Wauconda Summit, Winchester, 
  Kellogg, Craigmont, Northport, Potlatch, Clark Fork, Nezperce, 
  Lewiston, Fourth Of July Pass, Wauconda, Tonasket, Mullan, 
  Genesee, Omak, Post Falls, Eastport, Soldiers Meadow Road, Osburn, 
  Colville, Newport, Tiger, Athol, Sandpoint, Boulder Creek Road, 
  Orin-Rice Road, Fernwood, Bridgeport, Lewiston Grade, Brewster, 
  Republic, Hayden, Lapwai, Kettle Falls, Dobson Pass, Priest River, 
  Kamiah, Deer Park, Ione, Springdale-Hunters Road, Peck, Moscow, 
  Inchelium, Nespelem, Chesaw Road, Culdesac, Chewelah, Metaline 
  Falls, Gifford, Disautel Pass, St. Maries, Lookout Pass, Metaline, 
  Pinehurst, Worley, Schweitzer Mountain Road, Oroville, Plummer, 
  Fruitland, Bonners Ferry, Sherman Pass, Wallace, Flowery Trail 
  Road, and Okanogan.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Areas of blowing dust is also possible over 
  the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

OTX
662 
WWUS76 KOTX 240016
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
516 PM PDT Fri Aug 23 2024

WAZ032-033-035-036-240300-
/O.CAN.KOTX.DU.Y.0001.000000T0000Z-240824T0300Z/
/O.EXA.KOTX.WI.Y.0010.000000T0000Z-240824T0300Z/
Lower Garfield and Asotin Counties-Washington Palouse-Upper
Columbia Basin-Spokane Area-
Including the cities of Alpowa Summit, Creston, La Crosse,
Rockford, Pomeroy, Pullman, Oakesdale, Cheney, Uniontown,
Clarkston, Harrington, Ritzville, Tekoa, Spokane Valley, Wilbur,
Grand Coulee, Fairfield, Davenport, Downtown Spokane, Colfax,
Rosalia, Coulee City, Airway Heights, and Odessa
516 PM PDT Fri Aug 23 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...BLOWING DUST ADVISORY IS CANCELLED...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph.

* WHERE...Alpowa Summit, Creston, La Crosse, Rockford, Pomeroy, 
  Pullman, Oakesdale, Cheney, Uniontown, Clarkston, Harrington, 
  Ritzville, Tekoa, Spokane Valley, Wilbur, Grand Coulee, Fairfield, 
  Davenport, Downtown Spokane, Colfax, Rosalia, Coulee City, Airway 
  Heights, and Odessa.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

WAZ034-044-240130-
/O.CAN.KOTX.DU.Y.0001.000000T0000Z-240824T0300Z/
Moses Lake Area-Waterville Plateau-
Including the cities of Othello, Quincy, Moses Lake, Waterville,
Mansfield, Badger Mountain Road, and Ephrata
516 PM PDT Fri Aug 23 2024

...BLOWING DUST ADVISORY IS CANCELLED...

Rain behind the gusty winds has mitigated the blowing dust potential 
across the Waterville Plateau and Moses Lake area, therefore the 
Blowing Dust Advisory has been cancelled.

$$

IDZ001>004-026-027-WAZ037-038-043-240300-
/O.CON.KOTX.WI.Y.0010.000000T0000Z-240824T0300Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce
Counties-Northeast Mountains-Okanogan Highlands-Okanogan Valley-
Including the cities of Okanogan, St. Maries, Boulder Creek Road,
Hayden, Potlatch, Kettle Falls, Soldiers Meadow Road, Fourth Of
July Pass, Brewster, Sherman Pass, Kellogg, Flowery Trail Road,
Chewelah, Plummer, Orin-Rice Road, Republic, Wallace, Bonners
Ferry, Fruitland, Mullan, Metaline, Schweitzer Mountain Road,
Inchelium, Omak, Kamiah, Lewiston, Craigmont, Metaline Falls,
Lapwai, Eastport, Lewiston Grade, Highway 20 Wauconda Summit,
Genesee, Worley, Post Falls, Winchester, Disautel Pass, Oroville,
Colville, Lookout Pass, Chesaw Road, Nezperce, Wauconda,
Fernwood, Moscow, Nespelem, Deer Park, Springdale-Hunters Road,
Athol, Ione, Clark Fork, Coeur d'Alene, Osburn, Dobson Pass,
Gifford, Newport, Tiger, Peck, Bridgeport, Tonasket, Pinehurst,
Priest River, Sandpoint, Northport, and Culdesac
516 PM PDT Fri Aug 23 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Okanogan, St. Maries, Boulder Creek Road, Hayden, 
  Potlatch, Kettle Falls, Soldiers Meadow Road, Fourth Of July Pass, 
  Brewster, Sherman Pass, Kellogg, Flowery Trail Road, Chewelah, 
  Plummer, Orin-Rice Road, Republic, Wallace, Bonners Ferry, 
  Fruitland, Mullan, Metaline, Schweitzer Mountain Road, Inchelium, 
  Omak, Kamiah, Lewiston, Craigmont, Metaline Falls, Lapwai, 
  Eastport, Lewiston Grade, Highway 20 Wauconda Summit, Genesee, 
  Worley, Post Falls, Winchester, Disautel Pass, Oroville, Colville, 
  Lookout Pass, Chesaw Road, Nezperce, Wauconda, Fernwood, Moscow, 
  Nespelem, Deer Park, Springdale-Hunters Road, Athol, Ione, Clark 
  Fork, Coeur d'Alene, Osburn, Dobson Pass, Gifford, Newport, Tiger, 
  Peck, Bridgeport, Tonasket, Pinehurst, Priest River, Sandpoint, 
  Northport, and Culdesac.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

OTX
609 
WWUS76 KOTX 240241
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
741 PM PDT Fri Aug 23 2024

IDZ001>004-026-027-WAZ032-033-035>038-043-240345-
/O.EXP.KOTX.WI.Y.0010.000000T0000Z-240824T0300Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce
Counties-Lower Garfield and Asotin Counties-Washington Palouse-
Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan
Highlands-Okanogan Valley-
Including the cities of Brewster, Culdesac, Kettle Falls,
Ritzville, Worley, Metaline Falls, Fernwood, Flowery Trail Road,
Metaline, Orin-Rice Road, Newport, Disautel Pass, Mullan, Omak,
Sandpoint, Colville, Cheney, Coeur d'Alene, Nespelem, Winchester,
Pinehurst, Nezperce, Athol, Wauconda, Alpowa Summit, Tekoa,
Coulee City, Fruitland, Oakesdale, Lewiston, Oroville, Lewiston
Grade, Spokane Valley, Chesaw Road, Grand Coulee, Osburn,
Gifford, Pullman, Harrington, Odessa, Colfax, Lapwai, St. Maries,
Springdale-Hunters Road, Dobson Pass, Craigmont, Okanogan,
Bridgeport, Davenport, Schweitzer Mountain Road, Ione, Plummer,
Highway 20 Wauconda Summit, Rosalia, Creston, Wallace, Deer Park,
Bonners Ferry, Kellogg, Boulder Creek Road, Potlatch, Sherman
Pass, Eastport, Kamiah, Tonasket, Pomeroy, Fairfield, Soldiers
Meadow Road, Peck, Hayden, Rockford, La Crosse, Republic, Lookout
Pass, Genesee, Airway Heights, Tiger, Clark Fork, Moscow,
Inchelium, Clarkston, Wilbur, Downtown Spokane, Post Falls,
Northport, Chewelah, Priest River, Fourth Of July Pass, and
Uniontown
741 PM PDT Fri Aug 23 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

As of 7pm Wind gusts have decreased in intensity with spotty higher 
gusts up to 25 mph. With winds expected to continue to decrease 
overnight the wind advisory will be allowed to expire.

$$

RP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Aug 23, 2:17 AM PDT, 24 minutes earlier.

Area forecast discussion, Aug 23, 2:17 AM PDT, 24 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
217 AM PDT Fri Aug 23 2024

.SYNOPSIS...
Today will be an active day across the Inland Northwest with
showers, thunderstorms, very gusty winds, and blowing dust. Cool
and conditions will follow on Saturday with high temperatures
mainly in the mid 60s to low 70s. Drier weather is likely heading
into next week, along with breezy winds returning on Tuesday.

&&

.DISCUSSION...

...Thunderstorms producing strong gusty winds with blowing dust
across the region this afternoon and evening...

Today through Saturday Night: A deep low near the southern Oregon
coast will shift inland today bringing showers and thunderstorms
to the Inland NW. A strong negative tilt mid level wave rotating
around the low will move across Oregon this morning before lifting
north across Washington and North Idaho this afternoon into the
early evening. Atmospheric lift from this feature combined with
mid level and surface based instability will be a couple key
ingredients for thunderstorm development. CAM's models continue to
show a line of strong winds developing near the Tri-Cities area
around 3 PM before lifting north and east into the Moses Lake
Area, Upper Columbia Basin, Spokane area, and Palouse 4-6 PM
before reaching the Canadian border by 8 PM. The UW WRF and HRRR
shows gusts in the 40-50 MPH range with this feature, locally up
to 60 MPH in the Columbia Basin. These winds have the potential to
pick up a considerable amount of blowing dust, reducing
visibility to a quarter mile to one mile. Local visibility
restrictions to near zero is possible near plowed fields. With the
models showing this gust front propagating up to the Canadian
border and the strong cold advection, a Wind Advisory has been
issued for the northern valleys into the Idaho Panhandle. The Wind
Advisory was started at 2 PM, since some of the CAM's models show
gusty outflow winds developing from a band of convection this
afternoon across the north (ahead of the main gust front passage
this evening).

Following the thunderstorms, attention will turn to rain in the
Cascades as band of wrap around precipitation tracks over the area
as a second closed low develops across the Columbia Basin before
lifting north overnight into Saturday morning. The low continues
to push northeast Saturday afternoon through Saturday Night with
the trough axis swinging through the region. This results in a
stretching and weakening nature of the band of precipitation
as it tracks into Eastern Washington and North Idaho on Saturday
with it falling apart. Thus it is mainly the Cascades that is
expected to receive significant wetting rains with this system
outside areas hit by thunderstorms today. The NBM chances of
various precipitation thresholds being reached in and near the
Cascades through Saturday Night is shown below in hundredths of
an inch

City          .10+    .25+    .50+   1.00+   1.50+   2.00+
Stevens Pass  100%    100%    95%    90%     65%     30%
Wenatchee      75%     50%    30%    10%      0%      0%
Chelan         85%     70%    45%    15%      0%      0%
Omak           80%     65%    40%    10%      0%      0%
Winthrop       95%     80%    60%    25%      5%      0%

JW

Sunday through Tuesday:

The main impacts through this portion of the forecast will be breezy
winds coming with a dry cold front passage late Monday into
Tuesday. Aside from this frontal passage, low impact weather
conditions are anticipated.

The trough responsible for the cool and wet weather pattern Saturday will
slowly depart to the east. Showers will linger over the Idaho
Panhandle while drier conditions return to Central and Eastern WA.
Generally flat or zonal flow returns over the Northwest on Monday
ahead of the next trough. Temperatures rebound back into the 70s
and 80s coming within a few degrees of 30-year averages. Winds
will start off light with a tendency to become breezy late in the
day and overnight. This is in response to the next trough dropping
into the region ushering a mostly dry cold front. There are
considerable differences with the timing and strength of this
wave. Some members suggest an earlier timing which would result in
stronger Cascade gaps winds for Monday evening/night while a
majority are slower. This has resulted in lighter winds on Monday
with the latest run of the NBM. If timing is earlier as projected
by the 00z GFS, a few hours of elevated fire weather conditions
will be possible for locations like Waterville, Wenatchee, and
Entiat prior to sunset. Cooler and drier air will move into the
region on Tuesday promoting breezy conditions region-wide. PWATS
crash from 0.8" in the morning to 0.4" which is more common with
our dry cold front passages in August. The combination of breezy
winds and dry conditions will highlight Tuesday as an elevated
fire weather day. Temperatures will only be in the 70s to low 80s,
about 3-4 degrees cooler than Monday.

Wednesday through next weekend: There is increasing confidence and
ensemble agreement of high pressure rebounding over the Northwest
delivering a warming and drying trend. Temperatures start off
below normal on Wednesday and warm 5 to 8 degrees each consecutive
day with readings climbing into the upper 80s to 90s by the end
of week and into the weekend. Roughly 20% of the ensemble members
indicate the ridge axis will drift into the Northern Rockies over
the weekend while the remaining 80% of the members keep the axis
anchored over the Northwest. The differences are negligible for
precipitation (all support dry weather) but this low, 20%
difference would suggest a subtle cooling and increase in
afternoon winds. /sb

&&

.AVIATION...
06Z TAFS: An upper low will move inland tonight into tomorrow
bringing showers and t-storms to the Cascade Crest and ID
Panhandle mountains late tomorrow morning and to the rest of the
region by late afternoon/evening. Breezy southwest winds are
expected to pick up after 18Z across the region. Several high
resolution models are depicting a robust outflow boundary to move
northward across the Columbia Basin and the Washington Palouse
after 23Z and making it northward to the Spokane area around 01Z.
This could bring gusts in excess of 35 knots to places such as
MWH, PUW, GEG, SFF. These strong winds could result in blowing
dust reducing visibilities to 1SM to these sites.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for VFR conditions through 12z Friday. Low confidence in exact
location of showers and thunderstorms Friday afternoon. Low
confidence in placement of the axis of the outflow boundary and
visibility reductions.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70
percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        78  48  69  49  73  49 /  20  60  20  20  10   0
Coeur d'Alene  78  46  67  47  69  48 /  20  60  20  20  20   0
Pullman        73  44  66  47  68  44 /  50  70  10  20  20   0
Lewiston       81  54  75  55  76  54 /  60  60  30  20  20   0
Colville       83  42  64  41  72  38 /  30  80  50  30   0   0
Sandpoint      80  46  64  46  68  44 /  30  70  30  30  20   0
Kellogg        78  46  66  47  66  49 /  30  60  20  30  30   0
Moses Lake     78  49  69  48  76  49 /  40  60  20   0   0   0
Wenatchee      76  54  67  52  75  57 /  60  70  50  10   0   0
Omak           85  53  69  48  78  52 /  50  80  60  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 2 PM this afternoon to 8 PM PDT this evening
     for Central Panhandle Mountains-Coeur d'Alene Area-Idaho
     Palouse-Lewis and Southern Nez Perce Counties-Lewiston Area-
     Northern Panhandle.

WA...Wind Advisory from 2 PM this afternoon to 8 PM PDT this evening
     for Northeast Mountains-Okanogan Highlands-Okanogan Valley.

     Blowing Dust Advisory from 2 PM this afternoon to 8 PM PDT this
     evening for Lower Garfield and Asotin Counties-Moses Lake
     Area-Spokane Area-Upper Columbia Basin-Washington Palouse-
     Waterville Plateau.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:09 PM PDTSpecial Weather StatementOTXNez Perce36 min

Nearby

Wind Advisories in Washington, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.